Drought, Bedford
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Bedford forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
Significant rainfall across Middle Tennessee during late November 2016 into December 2016 begin to improve drought conditions throughout the region. Severe (D2) drought conditions across most of Middle Tennessee and extreme (D3) drought conditions in Cumberland County at the beginning of the month improved to moderate (D1) drought or less by the end of the month.
Every event with a place to put it; 38 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Significant rainfall across Middle Tennessee during late November 2016 into December 2016 begin to improve drought conditions throughout the region. Severe (D2) drought conditions across most of Middle Tennessee and extreme (D3) drought conditions in Cumberland County at the beginning of the month improved to moderate (D1) drought or less by the end of the month. Frequent rainfall led to significantly improved conditions for agriculture and area lakes and rivers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Nov 30, 11:11 PM CST, 49 minutes earlier.
Area Forecast Discussion National Weather Service Nashville TN 1111 PM CST Wed Nov 30 2016 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... Cold front will continue to move east through Middle Tennessee this afternoon with clearing line back along the Mississippi River at early afternoon. Clearing from the west will begin to take place along the Tennessee River by 21z and interstate 65 by 23z and along the plateau later this evening. High pressure will settle in behind the front tonight and on Thursday bringing a cool down in temps more typical for this time of the year but lots of sun for the last 2 days of the work week. The problem with weekend forecast hinges on speed and track of upper low initially over northern Mexico on Saturday. Have noticed over the last few runs the GFS has had good continuity with this system but EURO seems to have regressed to its older solution. Ensemble mean is trending toward GFS solution. Believe we will see upper low lift out into Texas this weekend with surface inverted trough development taking place in the western Gulf of Mexico/southeast Texas coast that will spread rain up through the lower Mississippi River Valley and into Tennessee. 12z EURO is a little faster than GFS but both have rain moving into Middle Tennessee Saturday night and continuing into Sunday. We have a split flow developing this weekend with southern stream winning out by 12z Monday. EURO is more aggressive in lifting closed upper low out of Texas on Monday but both GFS and EURO have negative tilt with EURO more tilted with this feature. So it looks like rain southwest Middle Tennessee beginning on Saturday and overspreading the area Saturday night with rain continuing right on into Tuesday but there could be a period Sunday night in which it rain chance dwindles to slight. No major change in temperatures through the next 7 days. && .AVIATION... 06Z TAF DISCUSSION. Building sfc high pressure influences along with dry quasi swly flow aloft will result in VFR/SKC conditions thru 02/06Z. Although isolated MVFR fog formation can not totally be ruled out per prevalence of low level moisture potential 01/06Z-01/14Z, sfc obs and short range models are still depicting unfavorable dewpoint depressions with 5-10kt sfc winds expected, so will continue to not mention this potential at terminals. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......01/Boyd AVIATION........31
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 333 AM CST WED NOV 30 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-010945- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 333 AM CST WED NOV 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 27
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
652 PM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TORNADO 2 SE MANCHESTER 35.45N 86.06W
11/29/2016 COFFEE TN NWS STORM SURVEY
EF-1 TORNADO...ESTIMATED PEAK WIND SPEED OF 105
MPH...WITH A PATH LENGTH OF 3.5 MILES...AND A MAXIMUM
PATH WIDTH OF 200 YARDS...STARTED 1.6 MILES SE OF
MANCHESTER AT 924 PM AND LIFTED 3.7 MILES ENE OF
MANCHESTER AT 929 PM. SEVERAL DOZEN TREES WERE SNAPPED
AND UPROOTED AND SEVERAL BARNS AND OUTBUILDINGS WERE
HEAVILY DAMAGED ALONG ITS PATH. A ONE STORY LOG CABIN
STYLE HOUSE WAS PICKED UP OFF OF ITS FOUNDATION AND
MOVED 6-8 FEET OFF OF CENTER WITH MOST OF THE HOUSE
STILL FULLY INTACT.
&&
EVENT NUMBER OHX1601137
31PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
720 PM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TORNADO 2 W TULLAHOMA 35.37N 86.26W
11/29/2016 COFFEE TN NWS STORM SURVEY
*** 1 INJ *** AN EF-1 TORNADO...ESTIMATED PEAK WIND
SPEED OF 105 MPH....WITH A PATH LENGTH OF 8 MILES...AND
A MAXIMUM PATH WIDTH OF 300 YARDS...STARTED 2.4 MILES W
OF TULLAHOMA AND LIFTED 6.2 MILES NE OF TULLAHOMA.
SEVERAL BUSINESSES EXPERIENCED MOSTLY ROOF DAMAGE.
SEVERAL HUNDRED TREES WERE UPROOOTED AND SNAPPED. ONE
PERSON SUSTAINED A MINOR INJURY WHEN A TREE FELL ON
THEIR CAR.
&&
EVENT NUMBER OHX1601138
31PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
723 PM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TORNADO 2 W TULLAHOMA 35.37N 86.26W
11/29/2016 COFFEE TN NWS STORM SURVEY
*** 1 INJ *** AN EF-1 TORNADO...ESTIMATED PEAK WIND
SPEED OF 105 MPH....WITH A PATH LENGTH OF 8 MILES...AND
A MAXIMUM PATH WIDTH OF 300 YARDS...STARTED 2.4 MILES W
OF TULLAHOMA AND LIFTED 6.2 MILES NE OF TULLAHOMA AT 915
PM. SEVERAL BUSINESSES EXPERIENCED MOSTLY ROOF DAMAGE.
SEVERAL HUNDRED TREES WERE UPROOOTED AND SNAPPED. ONE
PERSON SUSTAINED A MINOR INJURY WHEN A TREE FELL ON
THEIR CAR.
&&
CORRECTED REMARKS
EVENT NUMBER OHX1601138
31PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
724 PM CST WED NOV 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TORNADO 2 W TULLAHOMA 35.37N 86.26W
11/29/2016 COFFEE TN NWS STORM SURVEY
*** 1 INJ *** AN EF-1 TORNADO...ESTIMATED PEAK WIND
SPEED OF 105 MPH....WITH A PATH LENGTH OF 8 MILES...AND
A MAXIMUM PATH WIDTH OF 300 YARDS...STARTED 2.4 MILES W
OF TULLAHOMA AND LIFTED 6.2 MILES NE OF TULLAHOMA AT 915
PM. SEVERAL BUSINESSES EXPERIENCED MOSTLY ROOF DAMAGE.
SEVERAL HUNDRED TREES WERE UPROOOTED AND SNAPPED. ONE
PERSON SUSTAINED A MINOR INJURY WHEN A TREE FELL ON
THEIR CAR.
0906 PM TSTM WND DMG 1 W TULLAHOMA 35.37N 86.23W
11/29/2016 COFFEE TN PUBLIC
HOUSE DESTROYED AND TREES DOWN IN THE SHARONDALE AREA
IN TULLAHOMA POSSIBLE TORNADO
0907 PM TSTM WND DMG 1 NW TULLAHOMA 35.37N 86.22W
11/29/2016 COFFEE TN TRAINED SPOTTER
TREE DOWN ACROSS CEDAR STREET IN TULLAHOMA. ROAD
IMPASSABLE
0907 PM TSTM WND DMG 2 N TULLAHOMA 35.40N 86.22W
11/29/2016 COFFEE TN BROADCAST MEDIA
TREE FELL ON HOUSE NEAR LAKEWOOD COUNTRY CLUB IN
TULLAHOMA
0907 PM TSTM WND DMG 2 WSW TULLAHOMA 35.36N 86.24W
11/29/2016 COFFEE TN TWITTER
TSPOTTER REPORT OF TREES AND POWER LINES DOWN IN THE
SHARONDALE AREA OF TULLAHOMA.
0907 PM TSTM WND DMG 1 N TULLAHOMA 35.39N 86.22W
11/29/2016 COFFEE TN TWITTER
ROOF DAMAGE TO STRIP MALL ALONG N JACKSON STREET IN
TULLAHOMA
0907 PM TSTM WND DMG 1 NW TULLAHOMA 35.38N 86.23W
11/29/2016 COFFEE TN TWITTER
LARGE TREE DOWN AND BLOCKING ROAD ON GOLF CLUB LANE IN
TULLAHOMA
0908 PM TSTM WND DMG 1 NNW TULLAHOMA 35.38N 86.22W
11/29/2016 COFFEE TN TWITTER
PORTIONS OF TULLAHOMA MCDONALDS ROOF BLOWN AWAY
0909 PM TSTM WND DMG TULLAHOMA 35.37N 86.22W
11/29/2016 COFFEE TN EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES WERE DOWNED ACROSS THE
NORTH END OF TULLAHOMA.
0914 PM TORNADO 5 NE TULLAHOMA 35.42N 86.15W
11/29/2016 COFFEE TN TRAINED SPOTTER
SPOTTER REPORTED A TORNADO NORTHEAST OF TULLAHOMA NEAR
HWY 55 WITH DEBRI AND PEA SIZED HAIL
0924 PM TORNADO 2 SE MANCHESTER 35.45N 86.06W
11/29/2016 COFFEE TN NWS STORM SURVEY
EF-1 TORNADO...ESTIMATED PEAK WIND SPEED OF 105
MPH...WITH A PATH LENGTH OF 3.5 MILES...AND A MAXIMUM
PATH WIDTH OF 200 YARDS...STARTED 1.6 MILES SE OF
MANCHESTER AT 924 PM AND LIFTED 3.7 MILES ENE OF
MANCHESTER AT 929 PM. SEVERAL DOZEN TREES WERE SNAPPED
AND UPROOTED AND SEVERAL BARNS AND OUTBUILDINGS WERE
HEAVILY DAMAGED ALONG ITS PATH. A ONE STORY LOG CABIN
STYLE HOUSE WAS PICKED UP OFF OF ITS FOUNDATION AND
MOVED 6-8 FEET OFF OF CENTER WITH MOST OF THE HOUSE
STILL FULLY INTACT.
&&
EVENT NUMBER OHX1601138 OHX1601132 OHX1601129 OHX1601130 OHX1601131
OHX1601133 OHX1601135 OHX1601134 OHX1601128 OHX1601126 OHX1601137
31The national radar mosaic for the moment the first event began.
38 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2016Every state in 2016This day in weather historyWarnings in Tennessee, December 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 673055, 673056, 673057, 673058, 673059, 673060, 673061, 673062, 673063, 673064, 673065, 673066, 673067, 673068, 673069, 673070, 673071, 673073, 673074, 673075, 673076, 673077, 673078, 673079, 673080, 673081, 673082, 673084, 673085, 673086, 673087, 673088, 673089, 673090, 673091, 673092, 673093, 673094.